MAUDE Adverse Event Report: Ethicon Inc. PROLENE; suture, nonabsorbable, synthetic, polypropylene

Ethicon Inc. PROLENE; suture, nonabsorbable, synthetic, polypropylene
Catalog Number W2790
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a finger replantation procedure under brachial plexus anesthesia on (b)(6) 2026 and suture was used.The patient underwent surgery at 18:06.The surgery began at 18:57 and at 22:10, when the surgeon used suture to anastomose the blood vessel, the interface between the needle and the suture broke.The traveling nurse unpacked another suture for the surgeon, and when the surgeon used a needle holder to clamp the suture, it broke again.The traveling nurse unpacked another suture and it broke during the surgeon use.Finally, the surgery used 5 suture (including 3 broken sutures) and 1 suture of another model.The surgery ended at 23:26.The patient returned to the ward at 23:29.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested, but unavailable: --received information as following from sales rep via phone today.Please refer to the event description, other information requested is unknown.- did this event contribute to any patient adverse event? if yes, please explain.Device history review : a manufacturing record evaluation was performed for the finished device 10cacl / w2790 batch number, and no non-conformances were identified.Expiration date: oct/31/2030 date of mfg.: nov/20/2025 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PROLENE
Common Device Name
suture, nonabsorbable, synthetic, polypropylene
Manufacturer (Section D)
Ethicon Inc.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
Ethicon Inc.-Juarez
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
+1(303)552-6892
MDR Report Key50819490
Report Number2210968-2026-09421
Device Sequence Number16121532
Product Code GAW
UDI-Device Identifier10705031126077
UDI-Public(01)10705031126077(17)301031(10)10CACL
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Type of Report Initial
Report Date (Section B) 09/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberW2790
Device Lot Number10CACL
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2026
Initial Report FDA Received Date09/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown